Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Severe leg cramps. Due to low potassium levels? Have alcohol addiction

I am worried about my husbands leg cramps . He has severe leg cramps and side cramps and I think that it is a possible low pottasium problem. He consumes a six pack of beer a night and rarely drinks water unless it is extremely hot outside. We do not have insurance and I have heard that taking too much potassium is an issue as well! Help!
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  92
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Addiction Medicine Specialist 's  Response

Leg cramps can also be due to reasons other than altered sodium/potassium levels, like vitamin deficiency which also is common in heavy drinkers. Since taking excessive potassium supplements may be dangerous, the safest option is to take adequate amounts of fluids and nutrition. If the cramps still persist, please consult a doctor and get some tests done.

Hope to have been of help.
Answered: Sun, 9 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor